Side effect question

Hi all, I've been changing my meds under doctors instructions, over the last few weeks I've been getting reflux and if I'm eating say a ginger biscuit it burns my throat.

I've looked at the leaflet and there's no mention of reflux but it's the only new thing I've got in my system.

Does anyone suffer with this? Is it just another fibromyalgia symptom?

My new med is dosulepin.

Than-you xx

20 Replies

oldestnewest
  • Hiya

    I get acid reflux really badly and have done for years. I've had Fibro for years too.

    This is only my opinion, from experience and from what I've read and heard, that acid reflux does seem to be a common theme with people who have Fibro.

    It could also be a sign of other problems though, so I would make an appointment with your GP just to be in the safe side.

    There are meds you can take to help prevent this, so whilst with your GP he/she might prescribe you one of those. I'm on Omeprazole.

    Hugs

    Lu xx

  • I agree I too have reflux. It could also be a sign of something else. I totally that you need to see a Gp. I have a friend that had to have her throat scrapped because of something.. Well it caused food to get stuck in her throat. Another friend it was her tonsils. It's could be a number of things.

  • Thank-you I have gaviscon already so will play it by ear and mention it next time I'm in there.

  • Hi tinkerjack

    I agree with everyone , best to get checked out.. also to consider is when taking meds, wether you have to eat with them.. always check instructions.. I found out the hard way years ago!!!

    best wishes

    Steve

  • Hi I have been told by ENT that I have gastric reflux and was told it was down to the drugs I had taken for inflammatory disease but could also be linked to fibro and I was given lansaprazole meds but these made me really nauseus so I got some pro biotics which calmed it right down. Now if I get a little bit of acid after eating I have a small amount of liquorice root which I got from Health food shop but you can also get it from the internet. Also if stomach plays up I drink ginger tea. I think you should get it checked out by your GP. Gentle hugs Joolz.x

  • I too was on a med that caused this, I'm on Omeprazole now which works quite well for me, agree with others that you should see your GP, I hope you feel better soon xx

  • Thank-you x

  • HI I GET ACID REFLUX I TAKE OMAPRAZOLE AND PEPTAC ANISEED IT HELPS. BEST CHECK WITH YOUR GP XX

  • Thank-you x

  • Thank-you x

  • Thank-you x

  • Thank-you x

  • My auntie has worked in ENT for more years than I care to remember so I will have a chat with her. Xx

  • Yes I get acid reflux but did so years before I was finally diagnosed with fibro don't know whether the two are connected. I wasn't familiar with your new meds so looked them up and as you say that does not seem to be one of the side effects although we all know that one person can react totally differently to another. As it is new I would have a word with your GP to be on the safe side. Good luck with the change of meds.x

  • The meds are going ok and I've reduced the tramadol down to three a day. Thank-you. X

  • I am so genuinely sorry to read that and I want to sincerely wish you all the best of luck with your new medication. I have pasted below for you the WebMD cache of side effects for Dosulepin. If your heartburn persists or gets any worse it may be best to discuss it with your GP or Medical Specialist:

    DOSULEPIN SIDE EFFECTS

    Dry mouth

    Drowsiness

    Blurred vision

    Constipation

    Nausea (feeling sick)

    Difficulty passing urine

    Feeling faint or dizzy on changing position (due to low blood pressure)

    Rapid heart beat

    Abnormal heart beat

    Sweating

    Tremor

    Skin rash

    Confusion or delirium (particularly the elderly)

    Headache

    Sexual problems

    Changes in behaviour

    Increased appetite

    Weight gain

    Changes in taste

    Fits (convulsions)

    Enlarged breasts

    Breast milk leaking from nipples

    Itchy rash

    Increased sensitivity to sunlight

    Abnormal laboratory test results - decreased blood sodium, increased blood sugar and changes in white blood cell and platelet count

    If any of these persist or you consider them severe then inform your doctor or pharmacist.

    Tell your doctor immediately and stop taking dosulepin if you develop any of the following symptoms:

    Fever, loss of consciousness, yellowing of the skin (jaundice)

    Skin rash, difficulty swallowing (see serious allergic reaction)

    Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.

    A serious allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms of a serious allergic reaction include: rash, itching/swelling (especially of the face/tongue/throat), dizziness, trouble breathing.

    This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.

    Taken from WebMD.

    All my hopes and dreams for you

    Ken x

  • Be CAREFUL if you add licorice root as it can interact badly with other drugs, so ask your doctor or look it up before trying it.

  • Hi I wouldn't take anything without checking first but thank-you for the advice. Xx

  • Hmm, apart from side effects, there's a recent health campaign about acid reflux. If it's recently come on and for 3 weeks or more it could be something more serious. I've had it for years and luckily that's all it is. I use bisodol tablets, half each time. they work well, and I keep down the dose, as your body gets resistant and simply produces more acid to compensate.

  • Thanks not been too bad the last day, I will keep an eye on it. Xx

You may also like...